Alert archive / Tennessee / Tornado Warnings in 2019

Tornado Warning 1, NWS Nashville, TN

February 6, 20194 counties in Tennessee

NWS Nashville, TN issued this tornado warning at Feb 6, 2019, 2:38 PM CST for 4 counties in Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2019, 2:38 PM CST (20:38 UTC)
Expired
Feb 6, 2019, 2:50 PM CST
In force
12 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

231 
WFUS54 KOHX 062038
TOROHX
TNC015-041-149-189-062115-
/O.NEW.KOHX.TO.W.0001.190206T2038Z-190206T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
238 PM CST Wed Feb 6 2019

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southwestern De Kalb County in Middle Tennessee...
  Northeastern Rutherford County in Middle Tennessee...
  Southeastern Wilson County in Middle Tennessee...
  Northern Cannon County in Middle Tennessee...

* Until 315 PM CST.
    
* At 238 PM CST, a severe thunderstorm capable of producing a tornado
  was located 8 miles northwest of Woodbury, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern De Kalb, northeastern Rutherford, southeastern Wilson
  and northern Cannon Counties, including the following locations...
  Milton and Auburntown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3589 8621 3597 8621 3600 8593 3586 8593
TIME...MOT...LOC 2038Z 267DEG 26KT 3592 8615 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Barnwell
1 follow-up statement
584 
WWUS54 KOHX 062050
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
250 PM CST Wed Feb 6 2019

TNC015-041-149-189-062059-
/O.CAN.KOHX.TO.W.0001.000000T0000Z-190206T2115Z/
De Kalb TN-Rutherford TN-Wilson TN-Cannon TN-
250 PM CST Wed Feb 6 2019

...THE TORNADO WARNING FOR SOUTHWESTERN DE KALB...NORTHEASTERN
RUTHERFORD...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 3589 8621 3597 8621 3600 8593 3586 8593
TIME...MOT...LOC 2049Z 267DEG 26KT 3592 8605 

$$

Barnwell

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:21 PM CST, 17 minutes earlier.

Area forecast discussion, Feb 6, 2:21 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
221 PM CST Wed Feb 6 2019

.DISCUSSION...

We had expected a band of heavy showers to set up over our
northwest counties today, but the frontal zone has sagged
southward with the heaviest band of showers focused along and
south of Interstate 40. Within the bands of showers, one half
inch amounts have been common with some spots like southern
Hickman County into southern Williamson County picking up over 1
inch from the heavier downpours.

Going into the evening, showers will be most likely along and
north of I-40. Deep moisture will continue to stream into the
area with near record level precipitable water values. Many areas
will pick up 1 inch of rainfall, but some localized 2 inch amounts
may occur. Localized street/urban flooding may occur, but we do
not think a flood watch is needed at this time as the pockets of
heavy rainfall are transient. We are likely to see some big rises
on creeks and streams, and rivers will eventually respond. Some
points along the Cumberland are expected to reach action stage
within the next couple of days. The main impact from the rain
today and tonight will be to set the stage for future flood
potential. That could be an issue Thursday evening, but more
likely early next week when a period of prolonged rainy wx is
expected.

A couple of strong to marginally severe thunderstorm cannot be
ruled out through tonight, and squirrelly winds along the frontal
zone mean that tornado chances do exist. But, with marginal
instability and weak lapse rates, the overall threat is very low.

Late tonight, the low level boundary will begin to lift northward
as a low pressure system cranks up over the Mid Ms Valley. This
will lift the heavier showers north of our area by daybreak.
Temperatures will not change much through the night with readings
mostly in the upper 50s and lower 60s.

During the daytime Thursday, most of the area will get into the
warm sector, with gusty south winds over 35 mph at times and
record setting temperature well into the 70s. A wind advisory may
be needed for a few gusts over 40 mph, and the overnight
forecasters can make that determination.

A band of showers with some heavy downpours will be moving into
our far west counties late Thursday afternoon ahead of a strong
cold front. The showers and front will sweep across the area
mainly Thursday evening with rainfall averaging around one half
inch.

Friday will be a shocker, with highs around 35 degrees colder
than Thursday's highs. Friday night will be clear and cold with
lows in the teens and lower 20s. Dry and chilly wx sticks around
Saturday as well.

Just as quick as winter makes a return for Friday and Saturday,
early spring will start to return again on Sunday. Rainy and mild
wx is expected for the first half of next week. Rain totals of 2
to 3 inches are expected, which could lead to flooding concerns
across the area.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Terminals forecast reasoning philosophy
centered around being as descriptive as possible but not
overusing multiple FM and Tempo groups, thus trying to make most
concise forecast possible. Thus, several amendments per minor to
moderate fluctuations in visibility, ceilings, wind direction and
wind speed probable at individual terminals thru 07/18Z. Ceiling
should generally persist at high end MVFR transitioning to IFR
thresholds after 07/00Z. LIFR ceilings should be predominate CSV
thru 07/18Z. However, with CSV ceilometer continuing non
operations status, AMD NOT SKED continues. VFR vsbys should slowly
deterioate into predominate MVFR thresholds thru 07/18Z. Sly sfc
10-15kt sustained winds expected thru 07/18Z. As sfc gradient
influences enhance, especially after 07/12Z, gusts 20 to 30kts
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      60  75  30  39  20 / 100  70 100   0   0
Clarksville    59  74  25  36  17 / 100 100 100   0   0
Crossville     59  71  30  38  20 /  90  30 100  10   0
Columbia       61  75  30  41  21 /  90  70 100   0   0
Lawrenceburg   61  75  31  41  22 /  80  40 100   0   0
Waverly        62  73  27  37  19 / 100 100 100   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........31
Hazardous weather outlook, Feb 6, 5:00 AM CST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CST Wed Feb 6 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-071100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a marginal to slight risk of severe storms Wednesday and
Wednesday night across most of Middle Tennessee. The best chance
for severe storms is around Clarksville, Dover and Erin. The primary
threat is damaging straight-line winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Rain and thunderstorms will become heavier and more widespread
today and will last into Thursday evening before a strong cold
frontal passage. Expected rainfall totals for this event range
from less than an inch across the southern Cumberland Plateau to
more than 2.5 inches around Clarksville and Land-between-the-
Lakes. Some flooding is possible in these areas, especially
Thursday and Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely today and tonight.

In the hours before

Special weather statement, Feb 6, 12:25 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 PM CST Wed Feb 6 2019

TNZ057>060-061915-
Hickman TN-Williamson TN-Lewis TN-Maury TN-
1225 PM CST Wed Feb 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN
MAURY...WEST CENTRAL WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES
UNTIL 115 PM CST...

At 1224 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Centerville, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbia, Santa Fe, Williamsport and Primm Springs.

This includes Interstate 840 near mile marker 13.

LAT...LON 3560 8743 3575 8747 3590 8711 3563 8703
TIME...MOT...LOC 1824Z 253DEG 25KT 3568 8737

Barnwell
Special weather statement, Feb 6, 2:34 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
234 PM CST Wed Feb 6 2019

TNZ028-062>064-078-062115-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Warren TN-
234 PM CST Wed Feb 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...NORTHEASTERN
RUTHERFORD...NORTH CENTRAL WARREN...SOUTHEASTERN WILSON AND NORTHERN
CANNON COUNTIES UNTIL 315 PM CST...

At 233 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Woodbury, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Smithville, Dowelltown, Liberty, Auburntown and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3584 8576 3586 8626 3599 8626 3607 8576
TIME...MOT...LOC 2033Z 268DEG 27KT 3591 8618

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:25 PM CSTSpecial Weather StatementOHXHickman50 min
Feb 6, 2:34 PM CSTSpecial Weather StatementOHXDeKalb41 min
Feb 6, 3:30 PM CSTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry, Williamson4 hr
Feb 6, 3:37 PM CSTAreal Flood AdvisoryOHXDavidson, Maury, Rutherford, Williamson, Wilson4 hr
Feb 6, 3:45 PM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more4 hr
Feb 6, 4:10 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson4 hr
Feb 6, 4:33 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys117 min
Feb 6, 5:03 PM CSTFlash Flood WarningOHXCheatham, Davidson3 hr
Feb 6, 5:41 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Smith, Sumner, Trousdale, Wilson4 hr
Feb 6, 5:52 PM CSTSpecial Weather StatementOHXDavidson38 min

Nearby

Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.